Feedback on Ortho Tri-Cyclen, page 85
About Ortho Tri-cyclen®
If you’ve used Ortho Tri-cyclen®, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Extremely painful cramping
I have been taking Ortho Lo for 4 years without fail. I had been prescribed it due to extremely painful cramping. It has done so much to help ease the pain now, and I have little if no acne! This last cycle I began my period a week earlier than my “green/placebo” pills in my pack and it is now in week 2 and my period is still here, should I talk to my doctor?
AskDocWeb: Yes, you should consult with your physician.
I have been taking ortho-tri LO now for 5 months now – I hadn’t been on BC for 3 years. I am having awful side effects and longer heavier periods then ever. I have cramps for 3 days where before it was only for one day. And I am super bloated – what other pills will help decrease these awful symptoms? hellppppp!
AskDocWeb: We are sorry you are having such a miserable time with these Lo pills, suggest you see your physician and discuss changing to a different one.
Subj: Is it true?
I’m on ortho tricyclen, and eventually will discontinue when I plan to have a family. Is it true that I will start to break out heavily when I stop taking it? Is there anything to help with that?
AskDocWeb: No it isn’t necessarily true. You may break out later in your pregnancy though, so use a good over the counter acne medicine.
Hey I’ve only took tri-nessa for one full packet I went to get my re-fill and they gave me tri-sprintec instead, I was just wondering if there is a big difference in them, or anything I should be warned about.
AskDocWeb: There is no big difference between them but the list of things to be warned about is long. The most important is the list of conditions that indicate you should not take this drug.
- Carcinoma of the endometrium
- Cerebral vascular or coronary artery disease
- Cholestatic jaundice of pregnancy
- Hepatic adenomas or carcinomas
- Hepatocellular disease with abnormal liver function
- History of deep vein thrombophlebitis or thromboembolic disorders
- Hypersensitivity to any component of this product
- Jaundice with prior pill use
- Known or suspected carcinoma of the breast
- Known or suspected estrogen dependent neoplasia
- Known or suspected pregnancy
- Migraine with focal aura
- Thrombophlebitis or thromboembolic disorders
- Undiagnosed abnormal genital bleeding
Subj: Tri Cyclen Lo and cold sores
I have been taking Tri-cyclen Lo for two months now after being tested for PCOS and coming up negative. I had taken Depo injections after the birth of my son for one year, and after two years of no birth control at all my cycle had still not returned. During my first month of BC pills I started bleeding a week early, and developed a monstrous cold sore, now during the second month I have completed taking all of the active pills and have had no menstruation what so ever, but yet again have developed a cold sore. My GP wanted me to complete three months of Tri Cyclen Lo but I do not think I want to deal with all of the side affects that I have been having. Is there some way the Tri Cyclen Lo could be causing my cold sores?
AskDocWeb: We haven’t heard of that happening, it is more likely to be caused by stress.
Subj: Screwy period
Hello, I had begun taking Ortho Tricyclen for 18 days when I had unprotected sex. I heard that it only takes a week for birth control to work. I have a “screwy” period. I am just worried. Was 18 days long enough to wait? What are the chances?
AskDocWeb: Eighteen days though is fine. Your period is just abnormal now because your body is making an adjustment to the pill.
Subj: Ortho Lo for a month
I have been on Ortho Lo for only a month and my last period was a few days ago and it started earlier than expected and it only lasted 4 days. Is that normal? Should I take a pregnancy test???
AskDocWeb: It is common to have some variation of your period during the first three months. Your period will be different while your body makes the adjustment.
Subj: Light period
I was on ortho tricyclen for a few months, and then I switched over to trinessa. My periods have never been really regular, but since I’ve been on birth control it’s been pretty regular. These last couple months have been very odd; I’ll be nervous because nothing happens when I hit the green pills, but when something does show up, it’s very, very light. I’m very careful with my boyfriend, so I don’t think it’s likely to be pregnancy. But is it ok to be that light and less than regular? I’m getting to be 3 pills into the green before I see anything. Is this a cause for concern?
AskDocWeb: It will take awhile for you to become accustomed to the new birth control pill, but to be safe do a home pregnancy test. It is possible to have a light period during the first month of pregnancy.
Subj: Extremely thirsty
I am currently taking ortho tricyclen lo for about a month ago and I am EXTREMELY thirsty is this normal?
AskDocWeb: We haven’t heard of someone being excessively thirsty while on a birth control pill. You should see your physician, to find out if it’s something else.
Subj: Taking pills
I was wondering if you took the first white pill and went to the blue pills next what will be the affect of that or what should I do?
AskDocWeb: We suggest you talk to your doctor’s office, maybe just the nurse there, about how to take these correctly and continue on with the pack like you should. If you only took one pill by mistake (out of order), you should be fine.
Subj: Going off the pill
Hi I am going off the pill because my husband and I would like to try to have a baby. I was wondering about how long should we wait to try after I get off the pill? OR is it harmful to try right away?
AskDocWeb: There’s no cause for concern, you can try immediately.
Subj: Noticed some things
I was on Ortho Tri-cyclen Lo for about 2 years, and then switched to the generic brand, Trinessa, because of issues with insurance. I have been taking Trinessa now for 4 months and have noticed some things, but am not sure if they are related to the new Birth Control Pill or are a result of something else. They are: itchy, uncomfortable [almost as if it were dry] vagina, mostly on the outer parts; lack of energy; definite decrease in sex drive/interest; increased discharge; more frequent urination; weight gain [5ish lbs.] and increase in appetite. This has all been going on since about the same time I started on the new pills, but is it connected? Help??
AskDocWeb: Yes, all of these could be connected to the new pills. Consult with your physician because there is no need for you to put up with this mess.
Subj: Serious problem with ortho tri cyclen lo
After only 3 weeks on ortho tri cyclen lo I was diagnosed with blood clot in my leg and pulmonary embolism. Got out of hospital couple of days ago-almost killed me. I would suggest every woman who used ortho does thorough blood tests, especially PT!!! Lots of women never had a chance to write this – stroke or heat attack. Take a serious approach and think about changing a pill.
Subj: A little bit off
Ever since I started taking tricyclen lo I’ve gotten my period at the right time except it doesn’t finish until a couple of days into my white pills, is that normal? Does that mean it’s not working properly?
AskDocWeb: No, it doesn’t mean it isn’t working properly, your period is just a little off which is not that unusual with lo.
Subj: Nauseated and headaches
I’ve been taking Ortho Tri-Cyclen for about a month now and I’m now taking the green pills (inactive pills). I have taken three of them already but I still haven’t gotten my period. I’m also feeling very nauseated and I have really bad headaches. My doctor said my periods might not be regular until about the third month (that’s why I’m taking them). Could that be it or is it something else, like a side effect?
AskDocWeb: Your doctor is right, be patient. But if your headaches are more than what Tylenol can take care of, tell your doctor to consider changing your pills to another.
I’ve been on ortho tri cyclen for almost a year and I started spotting a week before I was supposed to start. Is this normal?
AskDocWeb: No, but it could be caused by being sick, taking an antibiotic, or you may have forgotten to take a pill. If none of these apply to you, see your doctor.
Subj: Condom broke
Hi, I started taking ortho tri-cyclen low 5 days after my last period ended and have been using a condom along with the pill as directed. On day 10 a condom broke and I was wondering if there could be a chance that I was pregnant. Thanks.
AskDocWeb: Yes, a very small chance but you should be okay. Read more feedback
Report – 81 – 82 – 83 – 84 – Page 85 – 86 – 87 – 88 – 89 – Last Page 175